Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 97, NWS Wichita, KS

May 29, 20134 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 29, 2013, 3:56 PM CDT for 4 counties in Kansas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 3:56 PM CDT (20:56 UTC)
Expired
May 29, 2013, 5:00 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Saline County, KS

The radar

The Topeka radar (KTWX), 132 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:11 PM CDTTSTM WND GST 605 Ne Lorraine, KS
May 29, 4:15 PM CDTTSTM WND GST 63Ellsworth, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:22 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS53 KICT 292056
SVRICT
KSC053-105-113-169-292200-
/O.NEW.KICT.SV.W.0097.130529T2056Z-130529T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 353 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM LORRAINE TO GENESEO TO STERLING...AND MOVING
  NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...SALINA...KANOPOLIS STATE PARK...WINDOM...BROOKVILLE...
  MARQUETTE...WESTFALL...LINDSBORG...BEVERLY...SMOLAN...ASSARIA...NEW
  CAMBRIA...KANOPOLIS...ELLSWORTH AIRPORT...GLENDALE...BRIDGEPORT AND
  SALINA AIRPORT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 219 AND 266. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 76 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9792 3896 9792 3897 9737 3896 9736
      3893 9736 3892 9738 3879 9737 3834 9792
      3862 9794 3860 9846 3916 9794 3916 9792
TIME...MOT...LOC 2056Z 222DEG 51KT 3864 9832 3851 9815
          3830 9813

HAIL...<.75IN
WIND...60MPH

$$

JAKUB
4 follow-up statements
825 
WWUS53 KICT 292119
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT WED MAY 29 2013

KSC053-105-113-169-292200-
/O.CON.KICT.SV.W.0097.000000T0000Z-130529T2200Z/
SALINE KS-MCPHERSON KS-LINCOLN KS-ELLSWORTH KS-
419 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
SOUTHEASTERN LINCOLN...NORTHWESTERN MCPHERSON AND SALINE COUNTIES
UNTIL 500 PM CDT...

AT 418 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WESTFALL TO BROOKVILLE TO MARQUETTE...AND MOVING
NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SALINA...WESTFALL...LINDSBORG...BEVERLY...SMOLAN...ASSARIA...NEW
CAMBRIA...GLENDALE...BRIDGEPORT AND SALINA AIRPORT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 219 AND 266. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 76 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9792 3896 9792 3897 9737 3896 9736
      3893 9736 3892 9738 3879 9737 3834 9792
      3862 9794 3860 9846 3916 9794 3916 9792
TIME...MOT...LOC 2120Z 222DEG 51KT 3889 9803 3876 9786
          3855 9784

HAIL...<.75IN
WIND...60MPH

$$

BILLINGS
848 
WWUS53 KICT 292136
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT WED MAY 29 2013

KSC053-105-113-169-292200-
/O.CON.KICT.SV.W.0097.000000T0000Z-130529T2200Z/
SALINE KS-MCPHERSON KS-LINCOLN KS-ELLSWORTH KS-
436 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
SOUTHEASTERN LINCOLN...NORTHWESTERN MCPHERSON AND SALINE COUNTIES
UNTIL 500 PM CDT...

AT 432 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WESTFALL TO 6 MILES NORTHWEST OF SALINA TO 8
MILES SOUTHEAST OF MARQUETTE...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED. WINDS OF 60 MPH HAVE     
         BEEN REPORTED WHEN THIS STORM MOVED THROUGH ELLSWORTH.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SALINA...SMOLAN...LINDSBORG...BEVERLY...ASSARIA...NEW CAMBRIA...
SALINA AIRPORT AND BRIDGEPORT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 219 AND 266. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 76 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9792 3896 9792 3897 9737 3896 9736
      3893 9736 3892 9738 3879 9737 3834 9792
      3862 9794 3860 9846 3916 9794 3916 9792
TIME...MOT...LOC 2134Z 222DEG 51KT 3895 9806 3888 9768
          3848 9774

HAIL...<.75IN
WIND...60MPH

$$

PEARCE
422 
WWUS53 KICT 292150
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT WED MAY 29 2013

KSC053-105-292159-
/O.CAN.KICT.SV.W.0097.000000T0000Z-130529T2200Z/
LINCOLN KS-ELLSWORTH KS-
450 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH AND SOUTHEASTERN
LINCOLN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA.

LAT...LON 3862 9793 3896 9792 3897 9737 3896 9736
      3893 9736 3892 9738 3879 9737 3834 9792
TIME...MOT...LOC 2149Z 222DEG 51KT 3909 9765 3894 9752
          3859 9760

$$

KSC113-169-292200-
/O.CON.KICT.SV.W.0097.000000T0000Z-130529T2200Z/
SALINE KS-MCPHERSON KS-
450 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MCPHERSON AND SALINE COUNTIES UNTIL 500 PM CDT...

AT 445 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF MINNEAPOLIS TO NEW CAMBRIA TO
LINDSBORG...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEW CAMBRIA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 236 AND 266. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 76 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3862 9793 3896 9792 3897 9737 3896 9736
      3893 9736 3892 9738 3879 9737 3834 9792
TIME...MOT...LOC 2149Z 222DEG 51KT 3909 9765 3894 9752
          3859 9760

HAIL...<0.75IN
WIND...60MPH

$$

PEARCE
409 
WWUS53 KICT 292157
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT WED MAY 29 2013

KSC113-169-292207-
/O.EXP.KICT.SV.W.0097.000000T0000Z-130529T2200Z/
SALINE KS-MCPHERSON KS-
457 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCPHERSON AND
SALINE COUNTIES WILL EXPIRE AT 500 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3862 9793 3896 9792 3897 9737 3896 9736
      3893 9736 3892 9738 3879 9737 3834 9792
TIME...MOT...LOC 2157Z 222DEG 51KT 3899 9749 3888 9748
          3870 9749

$$

PEARCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:59 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 29, 1:59 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
159 PM CDT WED MAY 29 2013

.SYNOPSIS...
ISSUED AT 159 PM CDT WED MAY 29 2013

IN THE UPPER LEVELS...THE TROUGH IS STARTING TO TAKE ON A MORE
NEGATIVE TILT AS STRETCHES FROM THE NORTHERN INTERMOUNTAIN INTO
THE SOUTHERN HIGH PLAINS. WATER VAPOR IMAGERY SHOWS A VORT LOBE
ROTATING NORTHEAST ACROSS WEST TX INTO SOUTHEAST CO AT THIS TIME.
AT THE SURFACE...LOW PRESSURE IS SITUATED GENERALLY ALONG THE KS-
CO BORDER WITH THE DRYLINE EXTENDING FROM WEST OF KGCK INTO THE OK
PANHANDLE. THERE ALSO APPEARS TO BE A MORE SYNOPTIC FRONT PUSHING
SOUTHEAST ACROSS WESTERN NEBRASKA.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 159 PM CDT WED MAY 29 2013

CURRENTLY EXPECTING STORMS TO DEVELOP ALONG THE DRYLINE OUT IN
WESTERN KS/OK PANHANDLE BEFORE 3 PM. GIVEN FORECAST STORM
MOTIONS WOULD THE MOST LIKELY LOCATION FOR STORM DEVELOPMENT TO
AFFECT THE FORECAST AREA WOULD BE SOUTHWEST OF DODGE CITY. A
CLUSTER OF STORMS HAS DEVELOPED OUT AHEAD OF THE DRYLINE AS THE
UPPER DYNAMICS STAR TO LIFT OUT. WHILE THESE STORMS MAY POSE A LOW
END SEVERE THREAT...STILL FEEL THE MORE ROBUST ACTIVITY WILL STAY
OVER WESTERN KS THIS AFTERNOON. SO BEST SHOT FOR THE MORE
WIDESPREAD SEVERE TO AFFECT OUR WESTERN FRINGES WOULD BE CLOSE TO
OR EVEN SHORTLY AFTER SUNSET.

STILL REMAIN CONFIDENT THAT MORE WIDESPREAD CONVECTION WILL AFFECT
THE AREA OVERNIGHT AS 850-700MB MOISTURE TRANSPORT REALLY GETS
CRANKED UP AHEAD OF THE WAVE. STORM DEVELOPMENT OVER NW KS WILL
EITHER DIVE SOUTHEAST ACROSS THE FORECAST AREA...OR ELEVATED
STORMS WILL DEVELOP AFTER SUNSET OVER CENTRAL KS AND DIVE
SOUTHEAST OVERNIGHT. ANY STORMS OVERNIGHT WILL HAVE A HAIL AND
WIND THREAT.

ANOTHER ACTIVE DAY LOOKS ON TAP FOR THURSDAY. HOWEVER...MUCH OF
THE FINER SCALE DETAILS WILL NOT BECOME CLEAR UNTIL WE SEE
WHAT KIND OF BOUNDARIES THE OVERNIGHT CONVECTION LAY OUT. THE
MAIN CONCERN FOR HIGHER END SEVERE IS THE STRONG UPPER JET MOVING
INTO THE AREA...SOME OF THE STRONGEST UPPER WINDS WE HAVE HAD IN
SEVERAL DAYS. THE MAIN ISSUE WILL BE THE AMOUNT OF STORM DEVELOPMENT.
THE MOST WIDESPREAD STORM DEVELOPMENT LOOKS TO BE OVER NORTHEAST
KS WHICH WILL BE UNDER THE LEFT EXIT REGION OF THE UPPER JET WHILE
MOST OF OUR FORECAST AREA IS NOT IN A FAVORABLE JET REGION. IN
ADDITION THERE SHOULD BE SOME SUBSIDENCE BEHIND THE WAVE LIFTING
OVER NORTHERN MO/IA. WOULD THINK THE BEST CHANCE FOR STORMS TO
DEVELOP WOULD BE LATER IN THE AFTERNOON/EARLY EVENING AS THE
MOISTURE STARTS TO ROLL BACK TO THE NORTHWEST ENHANCING
CONVERGENCE. SO RIGHT NOW FEEL THE BEST HIGH END SEVERE CHANCES
THU WILL BE OVER SOUTHERN KS INTO OK. ALSO SEEING A FAIRLY GOOD
OVERNIGHT ELEVATED CONVECTION SIGNAL THU NIGHT ESPECIALLY OVER
NORTHEAST KS.

THE LOW LEVEL MOISTURE IS EXPECTED TO REMAIN OVER SE KS FOR FRI AS
THE UPPER TROUGH CONTINUES TO SWING ACROSS THE PLAINS. WITH STRONG
UPPER WINDS REMAINING...A SEVERE THREAT WILL REMAIN FRI INTO FRI
EVENING FOR LOCATIONS SOUTHEAST OF THE KS TURNPIKE.

.LONG TERM...(SAT THROUGH WEDNESDAY)
ISSUED AT 159 PM CDT WED MAY 29 2013

BY SAT MORNING THE UPPER TROUGH WILL EXTEND FROM THE UPPER
MISSISSIPPI VALLEY INTO EASTERN KS. THIS SHOULD PUSH THE BETTER
MOISTURE SOUTHEAST OF THE FORECAST AREA FINALLY ALLOWING SOME MORE
COMFORTABLE DRIER AIR TO MOVE INTO THE REGION. CONFIDENCE IS HIGH
THAT PRECIP WILL REMAIN OUT OF THE FORECAST FOR SUN AS SURFACE
HIGH PRESSURE SETTLES OVER THE AREA. SOME RETURN FLOW WILL SETUP
ON MON AS LOW PRESSURE STRENGTHENS IN THE LEE OF THE ROCKIES AHEAD
OF AN UPPER WAVE OVER THE NORTHERN ROCKIES. THIS WILL ALLOW BETTER
MOISTURE TO WORK BACK INTO THE FORECAST AREA FOR MUCH OF NEXT
WEEK.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1231 PM CDT WED MAY 29 2013

GUSTY SOUTH WINDS WILL PERSIST ACROSS THE ENTIRE AREA THROUGH THE
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER WESTERN KANSAS AND THE TEXAS PANHANDLE
FOR THIS AFTERNOON. THIS ACTIVITY WILL SPREAD NORTHEAST AND SHOULD
AFFECT CENTRAL KANSAS LATER THIS EVENING...WITH SEVERE WEATHER
LIKELY. A LINE OF THUNDERSTORMS WILL CONTINUE TO MARCH EASTWARD
INTO EASTERN KANSAS OVERNIGHT.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    81  67  82  67 /  10  60  40  30
HUTCHINSON      82  65  83  66 /  20  50  30  20
NEWTON          81  66  80  65 /  10  60  40  30
ELDORADO        81  67  80  67 /  10  60  50  30
WINFIELD-KWLD   81  68  82  69 /  10  60  40  30
RUSSELL         84  62  81  56 /  30  60  20  20
GREAT BEND      84  62  83  60 /  30  60  20  20
SALINA          83  63  81  63 /  20  70  30  30
MCPHERSON       82  64  81  64 /  20  60  30  30
COFFEYVILLE     81  68  81  68 /  10  60  60  50
CHANUTE         81  68  80  66 /  10  60  60  50
IOLA            81  68  79  66 /  10  70  60  50
PARSONS-KPPF    81  68  80  67 /  10  60  60  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>052-
067>069-082-083-091>093.

&&
Hazardous weather outlook, May 29, 2:57 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT WED MAY 29 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
257 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH LARGE HAIL GREATER THAN TWO INCHES IN
DIAMETER...DAMAGING WINDS IN EXCESS OF 70 MPH ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING FOR LOCATIONS GENERALLY WEST OF INTERSTATE
135. THE BEST TORNADO THREAT LOOKS TO BE ALONG AND WEST OF HIGHWAY
14 THIS EVENING.

THE MORE WIDESPREAD STORM ACTIVITY MAY ARRIVE TONIGHT AS A
LARGE COMPLEX OF STORMS MOVES EASTWARD ACROSS THE AREA FROM WESTERN
KANSAS. AS THE STORMS MOVE EAST ACROSS THE AREA TONIGHT...THE MAIN
THREATS WILL TRANSITION TO DAMAGING WINDS...LARGE HAIL AND HEAVY
RAINFALL.

VERY STRONG SOUTH WINDS WILL REMAIN ACROSS THE AREA INTO THE EARLY
EVENING HOURS. PLEASE REFER TO THE LATEST WIND ADVISORY FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL MOVE EAST ACROSS EASTERN KANSAS EARLY THURSDAY
MORNING WITH DAMAGING WINDS POSSIBLE. MEANWHILE...THUNDERSTORMS ARE
EXPECTED TO REDEVELOP IN THE AFTERNOON AND EVENING ALONG A DRY LINE
BOUNDARY. THIS BOUNDARY IS FORECAST TO BE NEAR THE INTERSTATE I-135
AND I-35 CORRIDOR FOR STORM INITIATION. SUPERCELL THUNDERSTORMS WILL
DEVELOP RAPIDLY ALONG THE DRY LINE AND MOVE EASTWARD...WITH VERY
LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME STRONG LONG TRACK
TORNADOES WILL ALSO BE POSSIBLE.

SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY
NIGHT FOR MAINLY LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE FOR CENTRAL AND SOUTH
CENTRAL KANSAS...MAINLY FOR THIS EVENING AND OVERNIGHT. SPOTTER
ACTIVATION IS LIKELY AGAIN FOR SOUTH CENTRAL AND SOUTHEAST KANSAS
THURSDAY AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ/LAWSON

In the hours before

Local storm report, May 29, 3:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     2 S ELLINWOOD           38.33N 98.58W
05/29/2013  M68 MPH          BARTON             KS   LAW ENFORCEMENT

&&

CWH
Local storm report, May 29, 3:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     NON-TSTM WND GST STERLING                38.21N 98.21W
05/29/2013  E60 MPH          RICE               KS   LAW ENFORCEMENT

&&

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:12 PM CDTSevere Thunderstorm WarningICTLincoln48 min
May 28, 7:17 PM CDTSpecial Weather StatementICTEllsworth28 min
May 28, 7:31 PM CDTSevere Thunderstorm WarningICTLincoln29 min
May 28, 7:45 PM CDTSpecial Weather StatementICTSaline45 min
May 28, 8:12 PM CDTSpecial Weather StatementICTSaline33 min
May 28, 8:24 PM CDTSpecial Weather StatementICTRussell36 min
May 28, 10:25 PM CDTSpecial Weather StatementICTBarton35 min
May 28, 10:56 PM CDTSpecial Weather StatementICTRice34 min
May 29, 3:15 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Reno, Rice60 min
May 29, 4:14 PM CDTSpecial Weather StatementICTRice31 min
May 29, 4:18 PM CDTSpecial Weather StatementICTLincoln27 min
May 29, 5:41 PM CDTSpecial Weather StatementICTMcPherson, Reno, Rice34 min
May 29, 6:14 PM CDTSpecial Weather StatementICTMcPherson31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.